MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT DISTAL REAMER 190MM SZ 14; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. REDAPT DISTAL REAMER 190MM SZ 14; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 71355345
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the end of reamer shaft broke because the doctor was using a "ronguer" to try and extract it.The neck trial will no longer attach to the reported reamer.The event occurred during use, while inside the patient.The procedure was completed using a sn backup device.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.Based on the alleged failure and the date when the product was manufactured, a further review of the manufacturing records was not deemed necessary.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REDAPT DISTAL REAMER 190MM SZ 14
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11478942
Report Number1020279-2021-02099
Device Sequence Number3430673
Product Code LZO
UDI-Device Identifier00885556580936
UDI-Public00885556580936
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71355345
Device Catalogue Number71355345
Device Lot Number17CUQ0020
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;